Alert archive / Nevada / Flash Flood Warnings in 2014
Flash Flood Warning 10, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 6, 2014, 3:09 PM PDT for Clark County, Nevada; Mohave County, Arizona. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2014, 3:09 PM PDT (22:09 UTC)
- Expired
- Jul 6, 2014, 6:00 PM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
Counties Mohave County, AZ, Clark County, NV
The radar
The Las Vegas radar (KESX), 65 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 3:40 PM PDT | FLASH FLOOD | 3 Sse Bullhead City, AZ | MUD WASHED ONTO BULLHEAD PARKWAY NEAR MILE MARKER 6. THE EVENT TIME IS AN ESTIMATE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 10.2 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 44 J/kg
- Mixed-layer CIN
- -341 J/kg
- Mixed-layer LCL
- 2456 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
110
WGUS55 KVEF 062209
FFWVEF
AZC015-NVC003-070100-
/O.NEW.KVEF.FF.W.0010.140706T2209Z-140707T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
309 PM MST SUN JUL 6 2014
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EXTREME WEST CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA...
EXTREME SOUTH CENTRAL CLARK COUNTY IN SOUTHERN NEVADA...
* UNTIL 600 PM MST/600 PM PDT/
* AT 304 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM NEAR BIG BEND REC AREA...OR NEAR
LAUGHLIN. THE STORM PRODUCING FLASH FLOODING WAS MOVING WEST AT 5
MPH. THIS WARNING INCLUDES HIGHWAY 163 AND THE ROAD TO CHRISTMAS
TREE PASS.
* LOCATIONS IMPACTED INCLUDE...
LAUGHLIN AND BULLHEAD CITY
CHRISTMAS TREE PASS
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
ROADS. TO ESCAPE RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO
CROSS A FLOODED ROAD OR ENTER A FLOOD CHANNEL. TURN AROUND...DONT
DROWN!
REPORT FLOODING TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA
FACEBOOK OR TWITTER.
&&
LAT...LON 3530 11473 3529 11447 3498 11449 3497 11458
3511 11475
$$
OUTLER1 follow-up statement
001
WGUS75 KVEF 070054
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
554 PM MST SUN JUL 6 2014
AZC015-NVC003-070104-
/O.EXP.KVEF.FF.W.0010.000000T0000Z-140707T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE AZ-CLARK NV-
554 PM MST SUN JUL 6 2014
...THE FLASH FLOOD WARNING WILL EXPIRE AT 600 PM MST/600 PM PDT/ FOR
EXTREME SOUTH CENTRAL CLARK AND EXTREME WEST CENTRAL MOHAVE
COUNTIES...
HEAVY RAIN IN THE LAUGHLIN-BULLHEAD CITY AREA HAS ENDED. AREA WASHES
AND STREAMS WILL CONTINUE TO RUN HIGH BEFORE GRADUALLY RECEDING THIS
EVENING.
LAT...LON 3530 11473 3529 11447 3498 11449 3497 11458
3511 11475
$$
OUTLERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 9:27 AM PDT, 5 hours 42 minutes earlier.
Area forecast discussion, Jul 6, 9:27 AM PDT, 5 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 927 AM PDT SUN JUL 6 2014 .SYNOPSIS...MOISTURE WILL REMAIN ACROSS THE REGION RESULTING IN A CHANCE OF THUNDERSTORMS FOR MOST OF THE WEEK. A FEW STORMS COULD PRODUCE VERY HEAVY RAIN LEADING TO LOCALIZED FLASH FLOODING. && .UPDATE... THIS MORNINGS MESOSCALE ANALYSIS SHOWS A CHAOTIC AND UNUSUAL SITUATION OVER THE FORECAST AREA. AN UPPER LEVEL SHORTWAVE OVER SOUTHEASTERN CALIFORNIA HAS BEEN NEARLY STATIONARY FOR THE PAST 24 HOURS. IT HAS SHIFTED TO THE NORTH SLIGHTLY OVER THE LAST 12 HOURS. THIS IS THE PRIMARY FORCING MECHANISM FOR STORMS BOTH YESTERDAY AND TODAY. THE NORTHWARD SHIFT IS LIKELY TO RESULT IN A MAJOR THREAT FOR THUNDERSTORMS FROM CENTRAL INYO TO SOUTHERN LINCOLN AND THEN INTO NORTHERN MOHAVE COUNTIES IN AN ARC. ALSO TROUBLING IS THE MID-LEVEL DRY PUNCH SEEN ON WATER VAPOR IMAGERY THAT IS LIKELY TO AID CONVECTIVE DEVELOPMENT. THE CLOUD SHIELD OVER CENTRAL NEVADA AND INYO COUNTY IS CREATING SOME UNCERTAINTY IN EXACTLY WHERE AND WHEN CONVECTION WILL BEGIN TO FIRE. THE MOST LIKELY AREA IS JUST ON THE SOUTHERN EDGE OF THAT CLOUD SHIELD WHERE INSTABILITY AND THE DRY AIR AT MID-LEVELS IS MAXIMIZED. THIS MEANS THAT DEATH VALLEY...THE NNST AND AREAS NORTH OF LAS VEGAS WILL SEE THE GREATEST THREAT FOR FLASH FLOODING THIS AFTERNOON. ONLY A FEW MONOR TWEAKS TO THE FORECAST ARE BEING MADE THISM MORNING. WE ANTICIPATE HAVING AN ABBREVIATED AFTERNOON FORECAST PACKAGE TO FOCUS ON THE CONVECTION AND FLASH FLOOD THREATS. && .AVIATION...FOR MCCARRAN...SOUTH WIND WILL CONTINUE INTO MID MORNING BEFORE SHIFTING MORE EAST-SOUTHEAST FOR THE REST OF THE DAY. SCT TO BKN CONDITIONS FROM LATE MORNING THROUGH TONIGHT WITH THE CEILING STAYING MAINLY ABV 5 KFT. THUNDERSTORM DEVELOPMENT IS EXPECTED OVER THE SPRING AND SHEEP MOUNTAINS TO THE WEST AND NORTH OF THE TERMINAL. THOSE STORMS WILL LIKELY STAY AWAY FROM THE AIRPORT. LATER IN THE AFTERNOON...WE MAY SEE STORMS FROM NORTHERN MOHAVE...CLARK AND NYE COUNTIES AFFECTING BOTH THE MORMON MESA AND BEATTY APPROACH CORRIDORS. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ACROSS ENTIRE AREA TODAY AND TONIGHT. ERRATIC AND GUSTY WINDS NEAR STORMS ALONG WITH CEILINGS DOWN TO 5-7 KFT WITH STRONGER STORMS. && .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && .PREV DISCUSSION... /ISSUED 347 AM PDT SUN JUL 6 2014/ .SHORT TERM...THROUGH TUESDAY EVENING... RADAR SHOWING ISOLATED SHOWERS OVER SOUTHERN NYE COUNTY WHICH SHOULD CONTINUE TO SLOWLY DRIFT WEST ACROSS INYO/ESMERALDA COUNTY LATER THIS MORNING. ALSO...MONITORING SOME ACTIVITY OVER NORTH CENTRAL ARIZONA WHICH IS DRIFTING WEST INTO MOHAVE COUNTY. AN INVERTED TROUGH OVER SOUTHERN CALIFORNIA/SOUTHERN NEVADA THAT HAS BEEN ACTING AS THE TRIGGER FOR CONVECTION PROGGED TO CONTINUE SLOWLY SHIFTING NORTH TODAY. THAT WILL PLACE INYO AND ESMERALDA COUNTY UNDER ADDITIONAL FORCING TODAY SO HAVE INCREASED POPS IN THOSE AREAS. AWAY FROM THE INVERTED TROUGH CONVECTIVE INITIATION WILL BE DRIVEN BY HEATING. LOOK FOR STORMS TO IGNITE OVER THE HIGHER TERRAIN BY LATE MORNING WITH OUTFLOW BOUNDARIES BECOMING THE FOCUS FOR CONVECTIVE INITIATION IN THE VALLEYS THIS AFTERNOON AND TONIGHT. A FEW STORMS COULD PRODUCT BETWEEN ONE AND ONE AND HALF INCHES OF RAIN IN LESS THAN HOUR. DID CONSIDER THE NEED FOR A FLASH FLOOD WATCH TODAY DUE TO HIGHER THAN NORMAL PW VALUES BUT EXPECT THOSE VERY HEAVY RAIN PRODUCING STORMS TO STILL BE ISOLATED. MOISTURE WILL REMAIN ACROSS THE AREA ON MONDAY AND TUESDAY FOR REPEAT OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS. TEMPERATURES DEPEND OF CLOUDS AND STORMS BUT OVERALL LOOKING FOR NEAR NORMAL DAYTIME HIGHS WITH ABOVE NORMAL LOWS. ONLY SIGNIFICANT WIND EXPECTED WILL BE THOSE NEAR THUNDERSTORMS. .LONG TERM...WEDNESDAY THROUGH SATURDAY...THE LATEST GUIDANCE SEEMS TO HAVE COME TO SOME AGREEMENT ON A GENERAL EVOLUTION OF THE PATTERN FROM MIDWEEK TO THE WEEKEND. THE LATEST CONSENSUS INDICATES MONSOON MOISTURE WILL REMAIN ACROSS THE AREA WEDNESDAY FOR A CONTINUATION OF ISOLATED TO SCATTERED DAILY SHOWERS AND THUNDERSTORMS. BY WEDNESDAY NIGHT AN INVERTED TROUGH /SHORTWAVE/ IS PROJECTED TO SLIDE NORTHWEST THROUGH SOUTHERN ARIZONA AND REACH OUR AREA FOR THURSDAY. WITH THIS FEATURE SUPPLYING ADDITIONAL MOISTURE AND FORCING...HAVE INCREASED POPS ACROSS THE ENTIRE CWA. THERE ARE STILL SOME SLIGHT TIMING DIFFERENCES BETWEEN THE MODELS BUT MAY HAVE TO INCREASE POPS EVEN MORE IN THE COMING DAYS IF THIS TREND CONTINUES. BEHIND THIS WAVE, GUIDANCE HINTS AT MORE OF A SOUTHWEST FLOW HEADING INTO THE WEEKEND. THIS WOULD REDUCE THE MOISTURE AND LIMIT IF NOT ELIMINATE THUNDERSTORM CHANCES FOR MUCH OF THE AREA. HAVE TRIMMED BACK POPS FRIDAY AND SATURDAY...WITH JUST ISOLATED CHANCES ACROSS HIGHER ELEVATIONS SATURDAY AFTERNOON AND EVENING. AS FOR TEMPS...COOLER THROUGH MUCH OF THE WEEK WITH THE MONSOON MOISTURE AROUND...THEN EDGING UPWARD FOR THE FIRST HALF OF THE WEEKEND. && UPDATE: LERICOS PREVIOUS: PIERCE/PADDOCK FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
Hazardous weather outlook, Jul 6, 4:44 AM PDT, 10 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 444 AM PDT SUN JUL 6 2014 AZZ001>003-036-CAZ519>527-NVZ014>022-070700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 444 AM PDT SUN JUL 6 2014 /444 AM MST SUN JUL 6 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE ACROSS THE REGION TODAY. LOCALIZED HEAVY RAIN AND POTENTIAL FLASH FLOODING WILL BE THE MAIN HAZARD. IF YOU ENCOUNTER A FLOODED ROADWAY, TURN AROUND, DON'T DROWN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY LOCALLY HEAVY RAINFALL FROM THUNDERSTORMS WILL CONTINUE TO BE THE WEATHER HAZARD THROUGH MUCH OF THE COMING WEEK AS MOISTURE REMAINS IN PLACE ACROSS THE SOUTHERN GREAT BASIN AND MOJAVE DESERT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 6, 1:45 PM PDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
145 PM PDT SUN JUL 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM FLASH FLOOD 11 ESE BAKER 35.25N 115.89W
07/05/2014 SAN BERNARDINO CA PARK/FOREST SRVC
KELBAKER ROAD CLOSED DUE TO FLOODING. PARK SERVICE
WORKING ON GETTING IT RE-OPENED. TIME OF REPORT ESTIMATED
FROM RADAR.
&&
TLERICOSThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 5:02 PM PDT | Flash Flood Warning | VEF | Nye | 118 min |
| Jul 5, 11:19 PM PDT | Flash Flood Warning | VEF | Clark, Nye | 3 hr |
| Jul 6, 2:25 PM PDT | Areal Flood Advisory | VEF | Clark | 3 hr |
| Jul 6, 3:12 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Jul 6, 3:22 PM PDT | Flash Flood Warning | VEF | Clark | 113 min |
| Jul 6, 3:51 PM PDT | Areal Flood Advisory | VEF | Lincoln | 3 hr |
| Jul 5, 5:34 PM PDT | Areal Flood Advisory | VEF | Mohave | 116 min |
| Jul 5, 8:01 PM PDT | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Jul 6, 12:29 PM PDT | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Jul 6, 1:47 PM PDT | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Jul 6, 4:28 PM PDT | Flash Flood Warning | VEF | Mohave | 3 hr |
Nearby
Flash Flood Warnings in Nevada, 2014Flash Flood Warnings in Arizona, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.